Alert archive / Arizona / Red Flag Warnings in 2022

Red Flag Warning 2, NWS Tucson, AZ

March 3, 20226 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Mar 3, 2022, 2:08 AM MST for 6 counties in Arizona. It took effect at Mar 4, 2022, 10:00 AM MST. It was in force for 9 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 3, 2022, 2:08 AM MST (09:08 UTC)
In effect from
Mar 4, 2022, 10:00 AM MST
Expired
Mar 4, 2022, 7:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 10:33 AM MSTNON-TSTM WND GST 552 Nw Sierra Vista, AZASOS STATION KFHU LIBBY FIELD/SIERRA VISTA AIRPORT.
Mar 4, 11:43 AM MSTNON-TSTM WND GST 58San Simon, AZMESONET STATION AZT16 SAN SIMON.
Mar 4, 12:45 PM MSTNON-TSTM WND GST 563 Ssw Patagonia, AZMESONET STATION CW4232 PATAGONIA.
Mar 4, 1:39 PM MSTNON-TSTM WND GST 583 N Bisbee, AZMESONET STATION CW7706 BISBEE.
Mar 4, 2:03 PM MSTNON-TSTM WND GST 7010 S Clifton, AZMESONET STATION QGTA3 GUTHRIE.
Mar 4, 2:15 PM MSTNON-TSTM WND GST 5820 E Willcox, AZMESONET STATION AU921 BOWIE.
Mar 4, 3:29 PM MSTNON-TSTM WND GST 606 Wsw Huachuca City, AZASOS STATION KALK PIONEER AIRFIELD.
Mar 4, 4:00 PM MSTNON-TSTM WND GST 5728 E Willcox, AZMESONET STATION AZT19 I-10 @ MP-372.3 - OLGA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 9.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2022-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2022-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4691 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

092 
WWUS85 KTWC 030908
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
208 AM MST Thu Mar 3 2022

AZZ151-152-154-032300-
/O.UPG.KTWC.FW.A.0002.220304T1700Z-220305T0100Z/
/O.NEW.KTWC.FW.W.0002.220304T1700Z-220305T0100Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
208 AM MST Thu Mar 3 2022

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MST FRIDAY FOR
STRONG WINDS, LOW RH, AND A HIGH TO VERY HIGH FIRE DANGER FOR 
MOST OF FIRE WEATHER ZONES 151, 152, AND 154...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from 10 AM to 6 PM MST Friday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Southeast half of fire weather zone 151, 
  southern two thirds of fire weather zone 152 and the southeast 
  east part of fire weather zone 154 including the Dragoon, 
  Mule, Huachuca and Chiricahua mountains. 

* TIMING...Late Friday morning through Friday afternoon.

* WINDS...Southwest 20 to 25 mph with gusts 35 to 40 mph in the 
  watch area.

* RELATIVE HUMIDITY...Minimum RH 11 to 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly in the dry light fuels under 
  these forecast conditions.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Meyer

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
859 
WWUS85 KTWC 032118
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
218 PM MST Thu Mar 3 2022

AZZ151-152-154-041200-
/O.CON.KTWC.FW.W.0002.220304T1700Z-220305T0100Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
218 PM MST Thu Mar 3 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM MST
FRIDAY FOR STRONG WINDS, LOW RH, AND A HIGH TO VERY HIGH FIRE
DANGER FOR MOST OF FIRE WEATHER ZONES 151, 152, AND 154...

* AFFECTED AREA...Southeast half of fire weather zone 151, 
  southern two thirds of fire weather zone 152 and the southeast 
  east part of fire weather zone 154 including the Dragoon, 
  Mule, Huachuca and Chiricahua mountains. 

* TIMING...Late Friday morning through Friday afternoon.

* WINDS...Southwest 20 to 25 mph with gusts 35 to 40 mph in the
  warning area.

* RELATIVE HUMIDITY...Minimum RH 11 to 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly in the dry light fuels under 
  these forecast conditions.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
118 
WWUS85 KTWC 040915
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
215 AM MST Fri Mar 4 2022

AZZ151-152-154-042230-
/O.EXT.KTWC.FW.W.0002.220304T1700Z-220305T0200Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
215 AM MST Fri Mar 4 2022

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
MST THIS EVENING FOR STRONG WINDS, LOW RH, AND A HIGH TO VERY 
HIGH FIRE DANGER FOR MOST OF FIRE WEATHER ZONES 151, 152, AND 
154...

* AFFECTED AREA...Southeast half of fire weather zone 151, 
  southern two thirds of fire weather zone 152 and the southeast 
  east part of fire weather zone 154 including the Dragoon, 
  Mule, Huachuca and Chiricahua mountains.

* TIMING...Late this morning through this afternoon.

* WINDS...Southwest increasing to 25 to 35 mph with gusts 40 to 
  45 mph in the warning area.

* RELATIVE HUMIDITY...Minimum RH 11 to 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly in the dry light fuels under 
  these forecast conditions.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Meyer

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
818 
WWUS85 KTWC 041941
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
1241 PM MST Fri Mar 4 2022

AZZ151-152-154-050200-
/O.CON.KTWC.FW.W.0002.000000T0000Z-220305T0200Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
1241 PM MST Fri Mar 4 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG WINDS, LOW RH, AND A HIGH TO VERY HIGH FIRE DANGER FOR
MOST OF FIRE WEATHER ZONES 151, 152, AND 154...

* AFFECTED AREA...Southeast half of fire weather zone 151, 
  southern two thirds of fire weather zone 152 and the southeast 
  east part of fire weather zone 154 including the Dragoon, 
  Mule, Huachuca and Chiricahua mountains. 

* TIMING...Through late this afternoon.

* WINDS...Southwest increasing to 30 to 40 mph with gusts 40 to 
  50 mph in the warning area.

* RELATIVE HUMIDITY...Minimum RH 11 to 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly in the dry light fuels under 
  these forecast conditions.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
895 
WWUS85 KTWC 050154
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
654 PM MST Fri Mar 4 2022

AZZ151-152-154-050300-
/O.EXP.KTWC.FW.W.0002.000000T0000Z-220305T0200Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
654 PM MST Fri Mar 4 2022

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR
STRONG WINDS, LOW RH, AND A HIGH TO VERY HIGH FIRE DANGER FOR
MOST OF FIRE WEATHER ZONES 151, 152, AND 154...

Wind speeds will diminish as RH values recover.

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 2, 2:35 PM MST, 11 hours 33 minutes earlier.

Area forecast discussion, Mar 2, 2:35 PM MST, 11 hours 33 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
235 PM MST Wed Mar 2 2022

.SYNOPSIS...Dry conditions will continue with temperatures topping
out well above normal today through Thursday. The next weather
system will settle over the area Friday through the weekend bringing
increasing winds and cooler temperatures to the region. Isolated
showers will be also be possible in northern Graham and Greenlee
counties.

&&

.DISCUSSION...High clouds are starting to move in from the west
with temperatures a few degrees higher than they were this time
yesterday. High pressure is in place aloft and will lead to
another day of much above normal temperatures Thursday. The upper
air patter then changes with a series of troughs moving through
the region. The first will move through Friday leading to strong
southwest winds Friday afternoon for most of the CWA. Wind speeds
will generally be 20-35 mph with gusts up to 45 mph possible. The
strongest winds will be in Cochise County, especially in the
southwest part of the county. Blowing dust will be a concern
especially along I-10 east of Wilcox, where reduced visibilities
will be a possibility. Red Flag conditions will also be likely
Friday afternoon with a Fire Weather Watch in place for areas
south and east of Tucson.

Another low will move through Saturday into Sunday a little
further north than the previous one. Ensembles keep precipitation
chances mainly to the north, but expect a slight chance in
northern Graham and Greenlee Counties late Friday into early
Sunday. Wind speeds will be reduced Saturday compared to Friday,
but still breezy area wide. Sunday breezy winds will be confined
mainly to areas east of Tucson. These upper level lows will also
bring in a cooler air mass leading temperatures around normal
Friday and Saturday then cooler than normal Sunday into early next
week.

&&

.AVIATION...Valid through 04/00Z. \
Expect SCT-BKN clouds AOA 15k ft MSL through the forecast period.
Wind speeds will be below 10 kts through Thursday morning then
increase out of the southwest Thursday afternoon 8-12 kts with
gusts 15-20 kts. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...Expect warm and dry conditions through Thursday
with winds less than 15 mph. A passing storm system will generate
strong afternoon southwest winds Friday and Saturday with areas
of critical fire weather conditions likely Friday. As a result a
Fire Weather Watch has been issued for Friday. Winds will be
slightly reduced Saturday with brief localized critical fire
weather conditions possible mainly in Cochise County. Sunday
expect breezy winds mainly along the AZ/NM border, but below
critical thresholds. The passing storm systems will also lead to
a slight chance for precipitation in northern Graham and Greenlee
Counties late Friday into Sunday.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Friday morning through Friday afternoon
for AZZ151-152-154.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Nearby

Red Flag Warnings in Arizona, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.